• Previous Article
    Stability estimates and a Lagrange-Galerkin scheme for a Navier-Stokes type model of flow in non-homogeneous porous media
  • DCDS-S Home
  • This Issue
  • Next Article
    Comparison of modern heuristics on solving the phase stability testing problem
March  2021, 14(3): 1181-1195. doi: 10.3934/dcdss.2020226

Convergence analysis of the discrete duality finite volume scheme for the regularised Heston model

Dpt. of Mathematics Slovak University of Technology, Radlinské eho 11,810 05 Bratislava, Slovakia

* Corresponding authors:Matúš Tibenský

Received  December 2018 Revised  September 2019 Published  December 2019

Fund Project: Authors are supported by grants APVV 15-0522 and VEGA 1/0728/15

The aim of the paper is to study problem of financial derivatives pricing based on the idea of the Heston model introduced in [9]. Following the approach stated in [6] and in [7] we construct the regularised version of the Heston model and the discrete duality finite volume (DDFV) scheme for this model. The numerical analysis is performed for this scheme and stability estimates on the discrete solution and the discrete gradient are obtained. In addition the convergence of the DDFV scheme to the weak solution of the regularised Heston model is proven. The numerical experiments are provided in the end of the paper to test the regularisation parameter impact.

Citation: Matúš Tibenský, Angela Handlovičová. Convergence analysis of the discrete duality finite volume scheme for the regularised Heston model. Discrete & Continuous Dynamical Systems - S, 2021, 14 (3) : 1181-1195. doi: 10.3934/dcdss.2020226
References:
[1]

B. AndreianovF. Boyer and F. Hubert, Discrete duality finite volume schemes for Leray-Lions type problems on general 2D meshes, Numerical Methods for PDEs, 23 (2007), 145-195.  doi: 10.1002/num.20170.  Google Scholar

[2]

F. Black and M. Scholes, The pricing of options and corporate liabilities, The Journal of Political Economy, 81 (1973), 637-654.  doi: 10.1086/260062.  Google Scholar

[3]

R. EymardT. Gallouët and R. Herbin, Finite volume method, Handbook of Numerical Analysis, Handb. Numer. Anal., Ⅶ, North-Holland, Amsterdam, 7 (2000), 713-1020.  doi: 10.1086/phos.67.4.188705.  Google Scholar

[4]

R. EymardA. Handlovičová and K. Mikula, Study of a finite volume scheme for regularised mean curvature flow level set equation, IMA Journal on Numerical Analysis, 31 (2011), 813-846.  doi: 10.1093/imanum/drq025.  Google Scholar

[5]

G. Fichera, Sulle equazioni differenziali lineari ellittico-paraboliche del secondo ordine, Atti Accad. Naz. Lincei, Mem., Cl. Sci. Fis. Mat. Nat., 5 (1956), 1-30.   Google Scholar

[6]

A. Handlovičová, Discrete duality finite volume scheme for solving Heston model, Proccedings of ALGORITMY, (2016), 264–274. Google Scholar

[7]

A. Handlovičová, Stability estimates for discrete duality finite volume scheme for Heston model, Computer Methods in Materials Science, 17 (2017), 101-110.   Google Scholar

[8]

A. Handlovičová and D. Kotorová, Numerical analysis of a semi-implicit discrete duality finite volume scheme for the curvature driven level set equation in 2D, Kybernetika, 49 (2013), 829-854.   Google Scholar

[9]

S. L. Heston, A closed-form solution for options with stochastic volatility with applications to bond and currency options, The Review of Financial Studies, 6 (1993), 327-343.  doi: 10.1093/rfs/6.2.327.  Google Scholar

[10]

P. Kútik, Numerical Solution of Partial Differential Equations and Their Application, Ph.D thesis, Slovak University of Technology in Bratislava, Slovakia, 2013. Google Scholar

[11]

P. Kútik and K. Mikula, Diamond-cell finite volume scheme for the Heston model, Discrete and Continuous Dynamical Systems, 8 (2015), 913-931.  doi: 10.3934/dcdss.2015.8.913.  Google Scholar

[12]

O. A. Ladyžhenskaya, V. A. Solonnikov and N. N. Ural'ceva, Linear and Quasilinear Equations of Parabolic Type, Translations of Mathematical Monographs, Vol. 23 American Mathematical Society, Providence, R.I. 1968.  Google Scholar

[13]

O.A. Oleǐnik and E. V. Radkevič, Second order equations with nonnegative characteristic form, Mathematical Analysis, 1969, Akad. Nauk SSSR Vsesojuzn. Inst. Naučn. i Tehn. Informacii, Moscow, (1971), 7–252.  Google Scholar

show all references

References:
[1]

B. AndreianovF. Boyer and F. Hubert, Discrete duality finite volume schemes for Leray-Lions type problems on general 2D meshes, Numerical Methods for PDEs, 23 (2007), 145-195.  doi: 10.1002/num.20170.  Google Scholar

[2]

F. Black and M. Scholes, The pricing of options and corporate liabilities, The Journal of Political Economy, 81 (1973), 637-654.  doi: 10.1086/260062.  Google Scholar

[3]

R. EymardT. Gallouët and R. Herbin, Finite volume method, Handbook of Numerical Analysis, Handb. Numer. Anal., Ⅶ, North-Holland, Amsterdam, 7 (2000), 713-1020.  doi: 10.1086/phos.67.4.188705.  Google Scholar

[4]

R. EymardA. Handlovičová and K. Mikula, Study of a finite volume scheme for regularised mean curvature flow level set equation, IMA Journal on Numerical Analysis, 31 (2011), 813-846.  doi: 10.1093/imanum/drq025.  Google Scholar

[5]

G. Fichera, Sulle equazioni differenziali lineari ellittico-paraboliche del secondo ordine, Atti Accad. Naz. Lincei, Mem., Cl. Sci. Fis. Mat. Nat., 5 (1956), 1-30.   Google Scholar

[6]

A. Handlovičová, Discrete duality finite volume scheme for solving Heston model, Proccedings of ALGORITMY, (2016), 264–274. Google Scholar

[7]

A. Handlovičová, Stability estimates for discrete duality finite volume scheme for Heston model, Computer Methods in Materials Science, 17 (2017), 101-110.   Google Scholar

[8]

A. Handlovičová and D. Kotorová, Numerical analysis of a semi-implicit discrete duality finite volume scheme for the curvature driven level set equation in 2D, Kybernetika, 49 (2013), 829-854.   Google Scholar

[9]

S. L. Heston, A closed-form solution for options with stochastic volatility with applications to bond and currency options, The Review of Financial Studies, 6 (1993), 327-343.  doi: 10.1093/rfs/6.2.327.  Google Scholar

[10]

P. Kútik, Numerical Solution of Partial Differential Equations and Their Application, Ph.D thesis, Slovak University of Technology in Bratislava, Slovakia, 2013. Google Scholar

[11]

P. Kútik and K. Mikula, Diamond-cell finite volume scheme for the Heston model, Discrete and Continuous Dynamical Systems, 8 (2015), 913-931.  doi: 10.3934/dcdss.2015.8.913.  Google Scholar

[12]

O. A. Ladyžhenskaya, V. A. Solonnikov and N. N. Ural'ceva, Linear and Quasilinear Equations of Parabolic Type, Translations of Mathematical Monographs, Vol. 23 American Mathematical Society, Providence, R.I. 1968.  Google Scholar

[13]

O.A. Oleǐnik and E. V. Radkevič, Second order equations with nonnegative characteristic form, Mathematical Analysis, 1969, Akad. Nauk SSSR Vsesojuzn. Inst. Naučn. i Tehn. Informacii, Moscow, (1971), 7–252.  Google Scholar

Table 1.  Results for the regularised and the original DDFV scheme comparison, Experiment Nr. 1
$ N_x $ $ N_y $ $ N_{ts} $ $ L_2 D $ $ L_2 R, \epsilon = 10^{-2} $ $ L_2 R, \epsilon = 10^{-4} $ $ L_2 R, \epsilon = 10^{-6} $
[0.5ex] 20 10 1 0.00318557 0.00329745 0.00318659 0.00318559
40 20 4 0.00206132 0.00211980 0.00206182 0.00206133
80 40 16 0.00151241 0.00156704 0.00151286 0.00151242
160 80 64 0.00125001 0.00130976 0.00125050 0.00125002
$ N_x $ $ N_y $ $ N_{ts} $ $ L_2 D $ $ L_2 R, \epsilon = 10^{-2} $ $ L_2 R, \epsilon = 10^{-4} $ $ L_2 R, \epsilon = 10^{-6} $
[0.5ex] 20 10 1 0.00318557 0.00329745 0.00318659 0.00318559
40 20 4 0.00206132 0.00211980 0.00206182 0.00206133
80 40 16 0.00151241 0.00156704 0.00151286 0.00151242
160 80 64 0.00125001 0.00130976 0.00125050 0.00125002
Table 2.  Results for the regularised and the original DDFV scheme comparison, Experiment Nr. 2
$ N_x $ $ N_y $ $ N_{ts} $ $ L_2 D $ $ L_2 R, \epsilon = 10^{-2} $ $ L_2 R, \epsilon = 10^{-4} $ $ L_2 R, \epsilon = 10^{-6} $
[0.5ex] 20 10 1 0.00377821 0.00371450 0.00377742 0.00377822
40 20 4 0.00269958 0.00264958 0.00269896 0.00269957
80 40 16 0.00199309 0.00197965 0.00199286 0.00199309
160 80 64 0.00155891 0.00157838 0.00155904 0.00155891
$ N_x $ $ N_y $ $ N_{ts} $ $ L_2 D $ $ L_2 R, \epsilon = 10^{-2} $ $ L_2 R, \epsilon = 10^{-4} $ $ L_2 R, \epsilon = 10^{-6} $
[0.5ex] 20 10 1 0.00377821 0.00371450 0.00377742 0.00377822
40 20 4 0.00269958 0.00264958 0.00269896 0.00269957
80 40 16 0.00199309 0.00197965 0.00199286 0.00199309
160 80 64 0.00155891 0.00157838 0.00155904 0.00155891
[1]

Mikhail Dokuchaev, Guanglu Zhou, Song Wang. A modification of Galerkin's method for option pricing. Journal of Industrial & Management Optimization, 2021  doi: 10.3934/jimo.2021077

[2]

Chin-Chin Wu. Existence of traveling wavefront for discrete bistable competition model. Discrete & Continuous Dynamical Systems - B, 2011, 16 (3) : 973-984. doi: 10.3934/dcdsb.2011.16.973

[3]

Hongsong Feng, Shan Zhao. A multigrid based finite difference method for solving parabolic interface problem. Electronic Research Archive, , () : -. doi: 10.3934/era.2021031

[4]

Paula A. González-Parra, Sunmi Lee, Leticia Velázquez, Carlos Castillo-Chavez. A note on the use of optimal control on a discrete time model of influenza dynamics. Mathematical Biosciences & Engineering, 2011, 8 (1) : 183-197. doi: 10.3934/mbe.2011.8.183

[5]

Ronald E. Mickens. Positivity preserving discrete model for the coupled ODE's modeling glycolysis. Conference Publications, 2003, 2003 (Special) : 623-629. doi: 10.3934/proc.2003.2003.623

[6]

Wan-Hua He, Chufang Wu, Jia-Wen Gu, Wai-Ki Ching, Chi-Wing Wong. Pricing vulnerable options under a jump-diffusion model with fast mean-reverting stochastic volatility. Journal of Industrial & Management Optimization, 2021  doi: 10.3934/jimo.2021057

[7]

Lunji Song, Wenya Qi, Kaifang Liu, Qingxian Gu. A new over-penalized weak galerkin finite element method. Part Ⅱ: Elliptic interface problems. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2581-2598. doi: 10.3934/dcdsb.2020196

[8]

Yueqiang Shang, Qihui Zhang. A subgrid stabilizing postprocessed mixed finite element method for the time-dependent Navier-Stokes equations. Discrete & Continuous Dynamical Systems - B, 2021, 26 (6) : 3119-3142. doi: 10.3934/dcdsb.2020222

[9]

Derrick Jones, Xu Zhang. A conforming-nonconforming mixed immersed finite element method for unsteady Stokes equations with moving interfaces. Electronic Research Archive, , () : -. doi: 10.3934/era.2021032

[10]

Linyao Ge, Baoxiang Huang, Weibo Wei, Zhenkuan Pan. Semi-Supervised classification of hyperspectral images using discrete nonlocal variation Potts Model. Mathematical Foundations of Computing, 2021  doi: 10.3934/mfc.2021003

[11]

Maolin Cheng, Yun Liu, Jianuo Li, Bin Liu. Nonlinear Grey Bernoulli model NGBM (1, 1)'s parameter optimisation method and model application. Journal of Industrial & Management Optimization, 2021  doi: 10.3934/jimo.2021054

[12]

Claudia Lederman, Noemi Wolanski. An optimization problem with volume constraint for an inhomogeneous operator with nonstandard growth. Discrete & Continuous Dynamical Systems, 2021, 41 (6) : 2907-2946. doi: 10.3934/dcds.2020391

[13]

Yingxu Tian, Junyi Guo, Zhongyang Sun. Optimal mean-variance reinsurance in a financial market with stochastic rate of return. Journal of Industrial & Management Optimization, 2021, 17 (4) : 1887-1912. doi: 10.3934/jimo.2020051

[14]

G. Deugoué, B. Jidjou Moghomye, T. Tachim Medjo. Approximation of a stochastic two-phase flow model by a splitting-up method. Communications on Pure & Applied Analysis, 2021, 20 (3) : 1135-1170. doi: 10.3934/cpaa.2021010

[15]

Sara Munday. On the derivative of the $\alpha$-Farey-Minkowski function. Discrete & Continuous Dynamical Systems, 2014, 34 (2) : 709-732. doi: 10.3934/dcds.2014.34.709

[16]

Pavel I. Naumkin, Isahi Sánchez-Suárez. Asymptotics for the higher-order derivative nonlinear Schrödinger equation. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021028

[17]

Hongjie Dong, Xinghong Pan. On conormal derivative problem for parabolic equations with Dini mean oscillation coefficients. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021049

[18]

Azmeer Nordin, Mohd Salmi Md Noorani. Counting finite orbits for the flip systems of shifts of finite type. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021046

[19]

Kai Li, Tao Zhou, Bohai Liu. Pricing new and remanufactured products based on customer purchasing behavior. Journal of Industrial & Management Optimization, 2021  doi: 10.3934/jimo.2021043

[20]

Matthias Erbar, Jan Maas. Gradient flow structures for discrete porous medium equations. Discrete & Continuous Dynamical Systems, 2014, 34 (4) : 1355-1374. doi: 10.3934/dcds.2014.34.1355

2019 Impact Factor: 1.233

Metrics

  • PDF downloads (108)
  • HTML views (474)
  • Cited by (0)

Other articles
by authors

[Back to Top]